MAUDE Adverse Event Report: STERIS CORPORATION V. MUELLER; SCISSORS

STERIS CORPORATION V. MUELLER; SCISSORS
Model Number MA1601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported via medwatch report (b)(4) that their v.Mueller surgical scissors broke into two pieces during the initial cut of a procedure.The pieces were successfully retrieved, and the procedure was completed with another pair of surgical scissors.No report of injury.
 
Additional Manufacturer Narrative
The device subject of the reported event was discarded at the end of the procedure.Without the device, an investigation could not be completed.Steris made multiple attempts to obtain additional information regarding the reported event however, the user facility has not responded.A lot number was not provided in the user facility medwatch report.As a lot number was not provided, steris is unable to further perform an investigation.No additional issues have been reported.

Brand Name
V. MUELLER
Common Device Name
SCISSORS
Manufacturer (Section D)
STERIS CORPORATION
5960 heisley rd
mentor OH 44060
Manufacturer (Section G)
STERIS CORPORATION
5960 heisley rd.
mentor OH 44060
Manufacturer Contact
daniel davy
5960 heisley rd
mentor, OH 44060
4403927453
MDR Report Key19950512
Report Number1527821-2024-00007
Device Sequence Number8897681
Product Code LRW
UDI-Device Identifier10885403056413
UDI-Public(01)10885403056413
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/09/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMA1601
Device Catalogue NumberMA1601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/12/2024
Initial Report FDA Received Date08/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown